Valcyte bad effects right away?

Discussion in 'Fibromyalgia Main Forum' started by LISALOO, Jun 10, 2008.


    LISALOO New Member

    I started Valcyte yesterday, 450 mg, wanted to start with just one. I felt worse than usual before I started, but today I feel so ill and drained. I thought it would start hitting me around week 3 or 4. Is this normal to feel this bad this quick?
  2. gettingwell

    gettingwell New Member

    that there is no such thing as "normal" for responses to Valcyte - everyone seems to have a slightly different reaction.

    What are your HHV6 and EBV titers?
  3. jasminetee

    jasminetee Member

    I don't remember if it hit me that quickly. I think it could be possible. One thing many of us noticed was that we had to increase our carb intake while we were on it. It can hit your digestion very hard. So if you're on a low carb diet that might be why you feel so badly.

    The other thing is I had to lie still almost the whole time I was on it or I payed much worse than usual which is normally pretty bad. I noticed that it would get bad then let up, then get bad then let up while I was on it.

    You can do a search for Valcyte on here and bring up tons of old threads on it too.

    Hang in there,
  4. erica741

    erica741 New Member

    My hunch is that you feeling bad today is coincidence, especially since you only took 450 mg yesterday (1/4 of the initial loading dose), and you already felt worse yesterday.

    However, the Valcyte can definitely make you feel worse within the 1st week. For me, it took 7 days and have heard others report getting worse even sooner.

    I think that having taken 1 pill within 24 hrs or less is not enough to start a herx or other reaction, but would not be surprised if you started feeling much worse in a few days.

    Good luck with the Valctye and keep us posted.

  5. ladybugmandy

    ladybugmandy Member

    i started to feel slightly fluey 6 hrs after my 1st 450 mg dose....was told it was a good sign.

    good luck

    LISALOO New Member

    thanks everyone for your responses. I guess I should expect anything.

    I definately plan on resting more for the next 6 months. It's so hard that it's this bad now, I was doing bad last night wondering how I could handle this for the next 6 months, with worse to come. Will probably have to cancel some trips to baseball parks, ugh. Always was a go-go-go person, so It's hard to do nothing.

    My doctor has prescribed 450mg 2x's per day, so I'm hoping with a slightly lower dose it seems, I won't be so bad.

    I will be having blood tests once per week.
  7. Slayadragon

    Slayadragon New Member

    I started feeling worse about 24 hours after I first took a small dose of Famvir (250 mg). This continued forever. It certainly wasn't coincidence.

    If I took a higher dose of Famvir (anything approaching a "usual" dose), I got as sick as people here report being on Valcyte.

    I now believe that my immune system was so decimated by mold toxicity that it wasn't able to keep up with even the small release of viruses prompted by the antiviral. (Antivirals don't kill viruses....they just drive them out of hiding so that the immune system can kill them.)

    Once I feel like I'm finished addressing the mold poisons, I'm going to go back to the antivirals. It might be that I don't even need them then, but I certainly think they will be easier to tolerate.

    It was a huge mistake for me to push it when I couldn't handle them though.

    LISALOO New Member

    Thanks for the response, it's so hard to decide if a drug is too hard on my body or if it's a good herx reponse.
  9. lea

    lea Member

    do we need to be on?
    thank you
  10. sascha

    sascha Member

    i started feeling impact of the valcyte right away, and i'm sure it was just the shock of the valcyte itself. then later on (over a week; maybe two weeks) something else else seemed to start happening, and this seems (now in retrospect) to be the valcyte getting to work.

    it was a long hard ride. i felt distinctly different, alien to myself- that plus a bunch of symptoms always going on. i couldn't function much at all, so i didn't. i didn't really even want to try because of how i felt.

    so i say, just give in to it and take best care of yourself you possibly can. subscribe to Netflix. watch baseball on tv (that's what i did), mark off every day DONE on your calendar, take nice hot baths with lavender bath and shower gel in them, find easy reading ( i discovered historical fiction and have built up quite a library- lots of them bought used from, eat well and carefully.

    i stopped my valcyte six days ago, and it's a beautiful feeling, knowing it's done; that i did it.

    Dr. Montoya says it takes 48 hours for the valcyte to leave the system once you stop taking it. i am feeling better, can feel such a relief.

    hang in there; pamper yourself. it will be over though it takes a while. rest as much as you need to and it may be a lot.

    my viral titers did go way down. it will take a while for full effects (the beneficial ones) to be known (and experienced), but i'm already feeling much better just from the stopping of the valcyte.

    very best to you- Sascha